MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT GOLDLINE,BTN,HOLS,BLADE,15'; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT GOLDLINE,BTN,HOLS,BLADE,15'; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 130326A
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: this report is being resubmitted following an unsuccessful submission attempt on (b)(6) 2021 due to a system error.Investigation of the customer's complaint of an insufficient heat seal leading to a breach in sterility has confirmed the reported issue.Conmed received one 130326a unopened in original packaging, the reported catalog and lot numbers were verified.A visual inspection found an open hole on the side of the seal.Functional inspection and dye leak testing was not needed as the hole was an obvious breach in sterility.The manufacturing documents from the device history record have been reviewed and found no abnormalities that would contribute to this issue.A two-year lot history review found this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 97 complaints, regarding 187 devices, for this device family and failure mode.During this same time frame 6,511,230 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).The instructions for use (ifu) provides the user with information regarding proper care and use of this device.The ifu also advises the user that these devices should never be used when there is visible evidence of damage to the exterior of the device such as cracked or damaged plastic or connector damage.The ifu also instructs these devices should be inspected before and after each use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, catalog # 130326a lot 201911255, for a possible breach of sterility due to an insufficient heatseal.There was no contact with any patient as this was found during incoming inspection in (b)(6).The completion of the device evaluation confirmed an insufficient heatseal; therefore, this complaint meets the criteria for a reportable event.Due to the breach in sterility, this report is being raised as a malfunction with potential for injury upon reoccurrence.

Brand Name
GOLDLINE,BTN,HOLS,BLADE,15'
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key12385625
Report Number3007305485-2021-00313
Device Sequence Number4892072
Product Code GEI
UDI-Device Identifier30653405056243
UDI-Public(01)30653405056243(17)241123(10)201911255
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K791137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/23/2024
Device Model Number130326A
Device Catalogue Number130326A
Device Lot Number201911255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1